Indian Journal of Dermatology
CME ARTICLE
Year
: 2019  |  Volume : 64  |  Issue : 6  |  Page : 423--430

Ocular side effects of systemic drugs used in dermatology


Bhanu Prakash1, H Mohan Kumar2, Saranya Palaniswami1, Borra Harish Lakshman2 
1 Department of Dermatology, Vydehi Hospital, VIMS and RC, Bengaluru, Karnataka, India
2 Department of Ophthalmology, Sri Devaraj Urs Medical College and Research Centre, Kolar, Karnataka, India

Correspondence Address:
Bhanu Prakash
Professor, Department of Dermatology, Vydehi Hospital, VIMS and RC, Bengaluru, Karnataka
India

Some systemically used drugs in managing dermatologic disorders have associated severe side effects, of which eye involvement is very significant. There are various mechanisms for these drugs to cause damage to the eye. The damage to the eye can be acute as in Stevens–Johnson syndrome or chronic as with chloroquine and hydroxychloroquine toxicity. Knowledge about these drugs and information about the mechanisms and types of damage to the eye are essential. It is also important to understand the monitoring mechanisms to diagnose early and limit the damage. Newer investigative tools, especially the imaging techniques help us to diagnose the adverse effects at an early stage. All these issues are discussed in brief here.


How to cite this article:
Prakash B, Kumar H M, Palaniswami S, Lakshman BH. Ocular side effects of systemic drugs used in dermatology.Indian J Dermatol 2019;64:423-430


How to cite this URL:
Prakash B, Kumar H M, Palaniswami S, Lakshman BH. Ocular side effects of systemic drugs used in dermatology. Indian J Dermatol [serial online] 2019 [cited 2019 Dec 10 ];64:423-430
Available from: http://www.e-ijd.org/article.asp?issn=0019-5154;year=2019;volume=64;issue=6;spage=423;epage=430;aulast=Prakash;type=0